AANHPI-HSIG Annual Conference (Agenda)

The Conference is sponsored by The National Cancer Institute

Agenda

Day 1: May 4th

9:30 am-5:30 pm EST

Main Theme:

  • Mechanism and Translational Research to Improve the Health and Therapeutic Outcome for AA and NHPI

Objectives:

  1. celebrate and provide education during the month of May on AANHPI heritage,
  2. highlight achievements in AA and NHPI health research, and
  3. address research needs in order to provide recommendations for developing NIH's AA and NHPI research priority plan to NIH leadership (including the areas in RFI, NOT-CA-22-047 https://grants.nih.gov/grants/guide/notice-files/NOT-CA-22-047.html)
9:00-9:30am Check-in
9:30-9:35am NIH AANHPI-HSIG: Welcome and Overview of Conference
Recording: NIH VideoCast - Annual NIH AA and NHPI Health Research Conference
9:35-10:00am

Leadership Opening Remarks

  • Dr. Lawrence Tabak, Acting Director, NIH
  • Dr. Eliseo Pérez-Stable, Director, NIMHD
  • Ms. Krystal Ka‘ai, Executive Director, WHIAANHPI, HHS
  • Ms. Erika Moritsugu, Deputy Assistant, President AA and NHPI Senior Liaison
  • Dr. Marie Bernard, Co-Chair, UNITE, NIH
  • Dr. Katrina Goddard, Director, DCCPS, NCI
10:00-10:20am

Keynote: AANHPI and COVID 19

Dr. Victor Dzau, President, National Academy of Medicine

10:20-10:30am

Keynote: AANHPI and Public Health

Dr. Howard Koh, Professor, Harvard T.H. Chan School of Public Health

10:30–10:35am Break (5 min)
10:35am-3:15pm Session 1: Cancer
10:35am-12:30pm

(1) Never Smoker Lung Cancer and Preclinical Model

10:35-10:50am Proteogenomics of non-smoking lung cancer in East Asia
Dr. Yu-Ju Chen, Distinguished Research Fellow, Institute of Chemistry, Academia Sinica, Taipei, Taiwan
10:50-11:05am Genomic and evolutionary classification of lung cancer in never smokers
Dr. Maria Teresa Landi, Senior Investigator, DCEG, NCI
11:05-11:20am Proteogenomic interrogation of smoking vs. non-smoking associated Lung Adenocarcinoma
Dr. Shankha Satpathy, Senior Group Leader, Broad Institute
11:20-11:40am Never smoker lung cancer and therapy
Dr. Anne Chiang, Associate Professor, Yale School of Medicine
11:40-12:00pm Advancing cancer health equity for Asian Americans and PDX preclinical model
Dr. Moon Chen, Professor, University of California, Davis
12:00-12:30pm QA & Panel Discussion (Dr. Chong-xian Pan, Associate Professor, Harvard Medical School; Dr. Ana Robles, Program Director, NCI; Dr. David Siegel, oncologist, CDC/HHS
12:30–1:00pm Lunch Break (30 min)
1:00-1:45pm

(2) Liver Cancer, Lifestyle Clinical Trial and Microbiome

1:00-1:15pm Diet and gut microbiome in cancer prevention: from observation to intervention
Dr. Mingyang Song, Assistant Professor, Harvard T.H. Chan School of Public Health
1:15-1:30pm Microbiome and Therapeutics
Dr. Giorgio Trinchieri, Senior Investigator, CCR, NCI
1:30-1:45pm Liver cancer
Dr. Changqing Xie, Physician-scientist Early Investigator, CCR, NCI
1:45-3:15pm

(3) Cancer Disparity and Precision Medicine

1:45-2:05pm Contributions of Smoking and Obesity to Cancer Disparities in AANHPI
Dr. Loic Le Marchand, University of Hawaii
2:05-2:20pm Bioinformatics and precision medicine
Dr. Youping Deng, Professor, University of Hawaii
2:20-2:35pm Pacific Island partnership for cancer health equity
Dr. Rachael T. Leon Guerrero, Professor, University of Guam
2:35-2:50pm Racialization and Inequity in Precision Medicine Research: When do Asian Americans Count?
Dr. Sandra Soo-Jin Lee, Professor, Columbia University
2:50-3:15pm QA & Panel Discussion (Dr. Naomi Horiba, Medical Oncologist, FDA)
3:15-3:20pm Break (5 min)
3:20–4:50pm

Session 2: Diabetes and Other Diseases

3:20-3:35pm Community placed peer support for diabetes prevention and management
Dr. Edwin Fisher, Professor, University of North Carolina
3:35-3:50pm Ethnic differences in type 2 diabetes: East Asians, Europeans, African Americans
Dr. Arthur Sherman, Senior Investigator, NIDDK, NIH
3:50-4:05pm Socioecological determinants of immunoepigenetic signatures of diabetes risk in indigenous communities
Dr. Alika Maunakea, Associate Professor, University of Hawaii
4:05-4:20pm Community-clinical linkage models to address diabetes disparities in South Asian communities
Dr. Nadia Islam, Associate Professor, New York University
4:20-4:40pm QA
4:40–4:45pm Break (5 min)
4:45–5:30pm Session 3: Panel Discussion and Summary (Day 1)
  Dr. Nicolas Robine, Director, Computational Biology, New York Genome Center; Dr. Tamy Kim, Director for Regulatory Affairs and Policy, OCE, FDA; Dr. Winston Wong, Scholar in Residence at the UCLA; Dr. Raynald Samoa, Assistant Professor, City of Hope; Dr. Elizabeth Tung, Assistant Professor, University Chicago Medicine
5:30pm EST Day 1 Adjourn


Day 2: May 5th

11:00 am-5:00 pm EST

11:00-11:30am Career Development and Leadership (for NIH and HHS staff only)
*NIH FAN, *FAPAC NIH Chapter, *NIH AANHPI-HSIG, Others
11:30-12:00pm NIH Research Resources and Grant Funding Opportunities
*NIH program officers
12:00pm-12:45pm Break
12:45-2:15pm

Session 4: Other Health Conditions

12:45-1:00pm Healthy People: Eliminating Health Disparities and Achieving Health Equity Among Asian and Pacific Islander Populations
Dr. David Huang, Branch Chief, CDC/HHS
1:00-1:15pm Lifestyle and cardio health research in Asian Americans
Dr. Stella Yi, Associate Professor, New York University
1:15-1:30pm Racial and ethnic variations in dental care among middle-aged and older Americans
Dr. Bei Wu, Professor, New York University
1:30-1:45pm Epidemiology of dementia among Asian Americans
Dr. Elizabeth Rose Mayeda, Assistant Professor, University of California, Los Angeles
1:45-2:00pm Lifestyle factors and Pacific Islander Community Health (PIC Health) research
Dr. Christina K. Holub, Assistant Professor, California State University San Marcos
2:00-2:15pm QA
2:15pm-2:20pm Break
2:20-4:05pm

Session 5: Mental Health, Community Health Care, Caregiver and Indigenous Medicine

2:15-2:35pm Culturally relevant mental health and education
Dr. Nhi-Ha T Trinh, Assistant Professor, Harvard Medical School
2:35-2:50pm Immigrants and HIV
Dr. Wei-Ti Chen, Associate Professor, University of California, Los Angeles
2:50-3:05pm Culturally sensitive interventions to reduce stress among caregivers
Dr. Jinyu Liu, Associate Professor, Columbia University
3:05-3:20pm Community health care and workforce development
Dr. Margaret Hattori-Uchima, Professor, University of Guam
3:20-3:35pm Medicinal plants and natural products in Hawaii
Dr. Shugeng Cao, Professor, University of Hawaii at Hilo
3:35-3:50pm The All of Us Research Program: Engaging Asian American Native Hawaiian and Pacific islander Communities in Research
Dr. Karriem Watson, Chief of Engagement Officer, NIH All of Us Research Program; Fornessa Randal, co-director, University of Chicago Center for Asian Health Equity; and Dr. Karen Kim, Professor, The University of Chicago.
3:50-4:05pm QA
4:05pm-4:10pm Break
4:10-5:00pm Session 6: Final Panel Discussion and Summary
ALL Speakers
  Dr. Michael Chiang, Director, NEI, NIH; Dr. Shannon Zenk, Director, NINR, NIH; Dr. Alka Kanaya, Professor, University of California, San Francisco; Dr. Yuling Hong, Brach Chief, NHLBI/NIH; Dr. Latha Palaniappan, Professor, Stanford University; Dr. Judy Wang, Associate Professor, Georgetown University; Dr. Grace Ma, professor, Temple University
5:00pm EST Day 2 Adjourn